Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 28, 2024, 8:31 PM CST for 4 counties in Mississippi. It was in force for 59 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 8:31 PM CST (02:31 UTC)
- Expired
- Dec 28, 2024, 9:30 PM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clarke County, MS, Kemper County, MS, Lauderdale County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 8:37 PM CST | TSTM WND DMG | Pachuta, MS | Social media report of tree downed along Hwy 18 W, about mile and a half from Interstate 59. |
| Dec 28, 8:43 PM CST | TSTM WND DMG | 2 Wsw Collinsville, MS | Social media picture of tree downed on Sharp Road. |
| Dec 28, 8:45 PM CST | TSTM WND DMG | 1 Wsw Enterprise, MS | Trees down around Enterprise. |
| Dec 28, 8:45 PM CST | TSTM WND DMG | Stonewall, MS | Social media report of tree downed on Hwy 513. |
| Dec 28, 8:47 PM CST | TSTM WND DMG | 1 Sse Nellieburg, MS | Social media report of tree down on Old 8th Street Rd near Whippoorwill Rd. |
| Dec 28, 8:48 PM CST | TSTM WND DMG | 3 Sse Basic City, MS | Social media report of tree downed at the intersection of Hwy 514 and CR350 east of Enterprise. |
| Dec 28, 8:50 PM CST | TSTM WND DMG | 1 W Quitman, MS | Corrects previous tstm wnd dmg report from 1 W Quitman. Numerous trees down including along Betty Circle and Long Boulevard, where a tree fell on a home. |
| Dec 28, 8:50 PM CST | TSTM WND DMG | 1 W Quitman, MS | Corrects previous tstm wnd dmg report from 1 W Quitman. Numerous trees down including along Betty Circle and Long Boulevard, where a tree fell on a home. Powerlines downed near Clarke County Co-Op. |
| Dec 28, 8:50 PM CST | TSTM WND DMG | 1 W Quitman, MS | Numerous trees down. |
| Dec 28, 8:50 PM CST | TSTM WND DMG | 3 W Bailey, MS | Social media report of tree down on Pine Springs Road. |
| Dec 28, 8:54 PM CST | TSTM WND DMG | Quitman, MS | Social media video of downed powerlines on Bailey Avenue. |
| Dec 28, 8:55 PM CST | TSTM WND DMG | 5 Ese Basic City, MS | Social media picture of tree downed on CR 480. |
| Dec 28, 8:55 PM CST | TORNADO | 4 E Basic City, MS | This very brief EF1 tornado touched down near County Road 482 where it uprooted several softwood trees. It also did minor damage to siding and shingles. It dissipated shortly after on Minchew Lane. Path length 0.4 mile. Max width 80 yards. Peak winds 90 mph. |
| Dec 28, 8:57 PM CST | TSTM WND DMG | 2 Sw Marion, MS | Social media report of powerlines down on both lanes along Hwy 39 near Alliance Health Center. |
| Dec 28, 8:57 PM CST | TSTM WND DMG | 3 N Marion, MS | Social media report of large limb falling on porch of residential home on Briarwood Rd. |
| Dec 28, 9:00 PM CST | TSTM WND DMG | 2 E Clarkdale, MS | Social media report of tree down at the intersection of Zero Rd and Mt Hored Rd. |
| Dec 28, 9:01 PM CST | TORNADO | 3 Wsw Causeyville, MS | This EF1 tornado began near Fisher Rd near the Causeyville community, uprooting trees as it moved northeastward. It continued across Causeyville Rd, Vimville Causeyville Rd, Rob Sims Rd, and Russell Camp Rd before crossing MS Highway 19 between the Vimville an |
| Dec 28, 9:01 PM CST | TORNADO | 4 Ssw Meridian Station, MS | An EF-1 tornado touched down near the intersection of Lizelia Road and Ponta Hills Road and uprooted or snapped trees as it moved north-northeast. As it approached Naval Air Station Meridian, the tornado took a more northeastward movement and crossed the centr |
| Dec 28, 9:03 PM CST | TORNADO | 7 Nnw Mannassa, MS | This EF-1 tornado began near the intersection of County Rd 140 and Highway 18. As it continued to move northeast, caused minor tree damage before intensifying as it crossed County Rd 450 where multiple softwood trees were uprooted and a large hardwood tree fel |
| Dec 28, 9:04 PM CST | TSTM WND DMG | 3 Nw Causeyville, MS | Social media picture of tree downed on Causeyville Rd. |
| Dec 28, 9:06 PM CST | TSTM WND DMG | 2 Nne Causeyville, MS | Social media picture of downed powerline on Rob Sims Rd. |
| Dec 28, 9:06 PM CST | TSTM WND DMG | Vimville, MS | Social media report of tree down near Southeast Lauderdale High School. |
| Dec 28, 9:07 PM CST | TSTM WND DMG | 2 Nne Causeyville, MS | Social media report of tree downed at the intersection of Russell Camp Rd and Gene Carr Rd. |
| Dec 28, 9:09 PM CST | TSTM WND DMG | 2 Nw Whynot, MS | Social media report of powerlines down on Old Hwy 19 SE. |
| Dec 28, 9:20 PM CST | TSTM WND DMG | Kewanee, MS | Social media pictures of a tree downed and also both lanes blocked at Hwy 11 and 80 past Kewannee Rd near the MS and AL state line, with car entangled in downed powerlines. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.0
The text
As transmitted.
889
WFUS54 KJAN 290231
TORJAN
MSC023-069-075-099-290330-
/O.NEW.KJAN.TO.W.0050.241229T0231Z-241229T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
831 PM CST Sat Dec 28 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Kemper County in east central Mississippi...
Clarke County in east central Mississippi...
Northeastern Neshoba County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 930 PM CST.
* At 831 PM CST, severe thunderstorms capable of producing a tornado
were located along a line extending from Betheden to near
Heidelberg, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Collinsville, Meehan, Barnett, Pachuta, Martin, Damascus, Preston,
and Bluff Springs around 835 PM CST.
Meridian, Stonewall, Suqualena, Nellieburg, and Enterprise around
840 PM CST.
Savoy, Liberty, and Prismatic around 845 PM CST.
Daleville, Sable, Quitman, Blackwater, and De Kalb around 850 PM
CST.
Marion, Meridian Station, and Zero around 855 PM CST.
Causeyville, Middleton, and Sykes around 900 PM CST.
Tamola, Toomsuba, Snell, Scooba, Porterville, and Lauderdale
around 905 PM CST.
Electric Mills, Alamucha, and Kewanee around 910 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3190 8847 3185 8864 3183 8891 3293 8893
3293 8835
TIME...MOT...LOC 0231Z 244DEG 39KT 3320 8894 3196 8901
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SAS1 follow-up statement
046
WWUS54 KJAN 290314 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
914 PM CST Sat Dec 28 2024
MSC099-290324-
/O.CAN.KJAN.TO.W.0050.000000T0000Z-241229T0330Z/
Neshoba MS-
914 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR NORTHEASTERN NESHOBA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for east central
Mississippi.
&&
LAT...LON 3190 8847 3185 8864 3188 8862 3292 8863
3293 8835
TIME...MOT...LOC 0314Z 244DEG 39KT 3340 8845 3216 8853
$$
MSC023-069-075-290330-
/O.CON.KJAN.TO.W.0050.000000T0000Z-241229T0330Z/
Kemper MS-Clarke MS-Lauderdale MS-
914 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR EASTERN
KEMPER...EASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES...
At 914 PM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Bent Oak to near Snell,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Tamola, Electric Mills, Alamucha, and Kewanee around 920 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3190 8847 3185 8864 3188 8862 3292 8863
3293 8835
TIME...MOT...LOC 0314Z 244DEG 39KT 3340 8845 3216 8853
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 28, 6:21 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 6:21 PM CST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 621 PM CST Sat Dec 28 2024 ...New AVIATION... .DISCUSSION... Issued at 313 PM CST Sat Dec 28 2024 Tonight: A significant severe weather event is still likely later this afternoon and this evening. The Tornado Watch for I-55 and east will be allowed to expire at 3PM as the convection earlier today has somewhat stabilized the area there. The new PDS Tornado Watch to the west of I-55 is in effect until 9 PM. Not a lot has changed in the thinking from this morning. Damaging winds up to 80mph, Tornadoes; some strong and long track, and hail up to golfball size will all be possible with the storms. In addition, due to antecedent conditions two to four inches of rain in a short amount of time will be possible leading to localized flash flooding, especially over urban and poor drainage areas. Mid afternoon water vapor imagery/RAP analysis showed a potent shortwave trough over central Oklahoma and north central Texas. Moisture and instability will continue to increase over our CWA ahead of this approaching feature. A stout speed max will rotate around the base of the shortwave trough and across our CWA helping to increase severe storm potential. This is expected to result in numerous severe storm damage leading to widespread power outages this evening. The potential for severe storms should be winding down over east Mississippi by midnight but there will be the chance for rain over east Mississippi until the cold front shifts into Alabama. /22/ Sunday through next week (Friday)... In the wake of the severe weather event today, a mostly quiet long term period can be expected through the early to mid portion of the period. Longwave trough/frontal zone will be shifting off to the east, with sfc ridging & drier air building back in into late weekend through early next week. This pattern will support seasonably warm pattern Sunday into early next week. Highs & lows during this period will be some 8-15F above (highs of 63-72F & lows 44-48F Monday morning & 45-54F Tuesday morning). A fast moving shortwave trough/sfc low & frontal system will drive in potential gusty winds on Tuesday but no concerns for storms as PWs will remain too low for convection. If moisture can be on the uptick, this would need to be monitored. In the wake of this frontal zone, a cold 1030mb sfc high will dive down out of the Plains into the Gulf Coast, ushering in near to seasonably cool temperatures. Highs & lows in the Wednesday to Friday timeframe will be some 2-5F below (highs 51-58F & lows 36-41F Wednesday morning & 29-35F both Thursday & Friday mornings with coldest north of Hwy 84 Thursday & northeast half Friday morning). Widespread frost/freeze looks likely during this timeframe. /DC/ && .AVIATION... (00Z TAFS) Issued at 621 PM CST Sat Dec 28 2024 A line of severe thunderstorms with embedded tornadoes has formed in western Mississippi causing a variety of aviation issues including, but limited to; a mixture of VFR/IFR/LIFR and winds of 55kt+ conditions as the line moves through. This line of severe thunderstorms looks to fully traverse the area by 07Z on the 29th with low (IFR) stratus lingering until daybreak tomorrow./OAJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 67 47 71 / 100 0 0 0 Meridian 53 67 45 69 / 100 0 0 0 Vicksburg 51 67 47 72 / 90 0 0 0 Hattiesburg 56 70 46 71 / 90 0 0 0 Natchez 53 67 49 71 / 90 0 0 0 Greenville 52 64 47 67 / 100 0 0 0 Greenwood 53 66 47 70 / 100 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/OAJ
In the hours before
Local storm report, Dec 28, 7:52 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
752 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Tornado 5 NE JAN Airport 32.37N 90.02W
12/28/2024 Rankin MS Emergency Mngr
Roof collapsed on a home reported by EM.
&&Local storm report, Dec 28, 7:56 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
756 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Dmg 1 WNW Mendenhall 31.97N 89.88W
12/28/2024 Simpson MS Storm Chaser
Power poles were snapped onto Highway 149,
and roofs were ripped off. Report relayed
via SpotterNetwork.
&&
NFLocal storm report, Dec 28, 8:00 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
800 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 4 SSW Fannin 32.37N 89.98W
12/28/2024 Rankin MS Amateur Radio
Pine Lake Church damaged, extent is unknown
at this time.
&&Local storm report, Dec 28, 8:06 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
806 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Tstm Wnd Dmg 1 N Homewood 32.26N 89.50W
12/28/2024 Scott MS Public
Report from mPING of wind damage similar to
trees uprooted or snapped, or a roof blown
off.
&&
NFLocal storm report, Dec 28, 8:08 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
808 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg 1 NW Brandon 32.28N 90.01W
12/28/2024 Rankin MS Public
Report from mPING of wind damage similar to
3-inch tree limbs broken or power poles
broken.
&&
NFLocal storm report, Dec 28, 8:24 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
824 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tstm Wnd Dmg 4 WNW Hopewell 31.97N 90.28W
12/28/2024 Copiah MS Storm Chaser
A telephone pole and several trees were
blown down on Six Mile Road. Report relayed
via Spotter Network.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 73 min |
| Dec 28, 6:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 64 min |
| Dec 28, 6:11 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Rankin, Simpson | 50 min |
| Dec 28, 6:13 PM CST | Tornado Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 62 min |
| Dec 28, 6:16 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Dec 28, 6:30 PM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 60 min |
| Dec 28, 6:36 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 39 min |
| Dec 28, 6:37 PM CST | Tornado Warning | JAN | Copiah, Hinds, Rankin | 55 min |
| Dec 28, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 56 min |
| Dec 28, 6:58 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Rankin, Simpson | 62 min |
| Dec 28, 7:00 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 60 min |
| Dec 28, 7:08 PM CST | Tornado Warning | JAN | Attala, Leake, Madison | 67 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Simpson, Smith | 58 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Dec 28, 7:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 63 min |
| Dec 28, 7:31 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Dec 28, 7:34 PM CST | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 56 min |
| Dec 28, 7:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 53 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 64 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Choctaw, Neshoba, Winston | 49 min |
| Dec 28, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Jones | 66 min |
| Dec 28, 8:13 PM CST | Tornado Warning | JAN | Jones | 62 min |
| Dec 28, 8:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 54 min |
| Dec 28, 8:27 PM CST | Tornado Warning | JAN | Clay, Oktibbeha | 42 min |
| Dec 28, 8:37 PM CST | Tornado Warning | JAN | Noxubee | 53 min |
| Dec 28, 8:48 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Dec 29, 10:57 AM CST | River Flood Warning | JAN | Sunflower | 9 days |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.